Lamictal...what do you think?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Feb 2005
Total Posts : 5
   Posted 3/31/2005 3:50 PM (GMT -6)   
Because if a recent bout of seizures, my doc has advised me to switch meds to Lamictal.  He says that it might lessen both my seizures and my medicated side effects.  However, I'm on Depakote (and Keppra) now and I keep reading about a serious rash that can occur in conjuntion with depakote.  Do any of you have experience with this drug and it's side effects?  I would really appreciate the imput.

Regular Member

Date Joined Sep 2004
Total Posts : 235
   Posted 3/31/2005 7:37 PM (GMT -6)   

One way to avoid the rash is to titrate slowly up on the med.  This is especially important when it comes to Lamictal because the rash can be quite serious.  I was on Lamictal and titrated very slowly and had no problems.  The only problem was that Lamictal caused me to have Myoclonic jerks and I also had weight gain on it so my Dr took me off it.  Many people have success on it though. 


Regular Member

Date Joined Sep 2004
Total Posts : 26
   Posted 4/1/2005 6:55 PM (GMT -6)   
Ive been on Lamictal for about 1.5 years. The only side effect I might have had is a terrible headache after taking it for a month or 2. I know it's used for difficult to control seizures but I don't think it's done anything for me. It may be the right thing for you though. I hope it is. You will be in my prayers tonight. Jeff

Regular Member

Date Joined Apr 2005
Total Posts : 29
   Posted 4/5/2005 12:51 AM (GMT -6)   
I just started Lamictal this week. So far so good. I had my first seizure last Saturday, so this is all pretty new to me. Since the seizure, I have had a terrible head ache which has progressively lessened in intensity. I have read that the medication can cause a headache, but it seems like it is more related to my seizure than the medication.

Regular Member

Date Joined Feb 2005
Total Posts : 30
   Posted 4/8/2005 11:54 PM (GMT -6)   
Lamictal has been marvelous for me.  I only began medicating about 2 or 3 months ago.  I started out with the 25 mg (which was actually prescribed by my Psychiatrist for bi-polar disorder) and am now up to 300mg/day.  I began having partial seizures when I was younger, maybe 7 or 8.  I'm 29 now.  I began having gran mal seizures in October 2003.  Since being on the Lamictal, after 2 of the Partial seizures on the first day, I have been seizure free so far.  I felt, on 2 different occasions that a partial might be coming about - no deal.  The Lamictal is definitely helping to balance out the bi-polar episodes.  My fiancee tells me that I'm a little bit easier to deal with. devil The concern for the rash has only helped me become more familiar with my body, knowing where the moles are, and paying attention to the skin itself.  I guess there's a positive side to all things.
This is actually the first time I have been medicated for the seizures, or anything else for that matter.  I've been pretty lucky all of my life.  I guess that's why it's been a difficult adjustment, all of this medical stuff.  After the first seizure in 2003, a doctor couldn't tell me why the seizure had happened or why the partials had been happening.  He wanted to "trial and error" with some different medications.  I refused.  I didn't want to be someone's guinea pig.  Now, as I understand a bit more about the disorder, I realize that it is a game of trial and error.  Who can really be sure what's right for one person is right for another.
Good luck with your with your "game" and know that when you feel you've got no one to talk to, the family at HealingWell is here to help you through it.  I've only been here on and off for a couple of months, but I feel, every time that I come here, I'm coming in to talk openly to a family that truly cares smurf
Peace, Love and Happiness

Regular Member

Date Joined Feb 2005
Total Posts : 241
   Posted 4/12/2005 11:18 PM (GMT -6)   


I have been on Lamictal for about 2 years now.  I was titrated very slowly over many weeks up to my current dose of 400mg daily.  I have heard about the rash with Depakote.  I did not experience any rash thank goodness.  The only drug I think I have not been on is Depakote.  My most prominent side effects with Lamictal were nausea, motion-sickness, and weight loss.  It probably took me the good part of a year before I got over most of the side effects.  Although it hasn't been the most effective drug that I've taken, it's not the worst either and at least I don't have to get blood tests to check my liver like I did when I took Dilantin. 

AmandaJane is right about the trial and error stuff.  It's amazing how similar we all are - in that most of us have gone thru lots of trial and error with our meds.  There really isn't any magic formula.

Hope you have some luck with your medications... I'll be thinking of you :-) .

Glenda :-)

complex partial seizures since 22
lamictal 200mg 2x/d
zonegran 150mg 3/d

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 10:18 PM (GMT -6)
There are a total of 2,710,389 posts in 298,890 threads.
View Active Threads

Who's Online
This forum has 153430 registered members. Please welcome our newest member, jir3733.
274 Guest(s), 4 Registered Member(s) are currently online.  Details
Michael_T, Smeadley, supapfunk, Lynnwood

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer